MAUDE Adverse Event Report: SMITH+NEPHEW LYON CANNULATED SCREWDRIVER

SMITH+NEPHEW LYON CANNULATED SCREWDRIVER
Model Number 129733ND
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, during plate and screws removal surgery, two teeth on a cannulated screwdriver broke when trying to remove screws and plate.This was due to the plate and screw being well fixed.However, this didn¿t affect the outcome of the surgery and the screws and plate were successfully removed.Surgery was resumed, without any delay, with a smith and nephew back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The product was returned on (b)(6) 2023.We perform a visual inspection that confirmed the issue described on this complaint.There is a missing pin.We perform also analysis referring to the associated inspection work instruction.All results met the requirements except the missing pin.The involved product is from manufacturing lot e4yx and was manufactured in (b)(6) 2007.Root cause analysis.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review does not identify any previous similar reported event for this device and none for the same manufacturing lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Medical investigation monitoring board (mimb) review: per mimb, a medical investigation was not required.The complaint alleges no injury to the patient.It could not be determined whether the device contributed to the reported event.Following the analysis of the returned product, normal wear (product used during more than 15 years) is identified as failure mode which could result in breakage of the teeth of the hallu fix driver.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
CANNULATED SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH+NEPHEW LYON
immeuble sequoia 2
saint priest rhone 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
saint priest rhone 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16479752
Report Number3002952164-2023-00002
Device Sequence Number12612691
Product Code HXX
UDI-Device Identifier10381780052197
UDI-Public10381780052197
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number129733ND
Device Catalogue Number129733ND
Device Lot NumberE4YX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown